Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Noticed red bumps on legs and arms. Underlying cause and cure?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 393 Questions
Question
i'm 64 yrs old & have noticed red bumps on both legs & both arms that do not itch and are not going away. they are not in clusters like a rash, but rather like individual pimples..no where else just on arms & legs. any ideas & is so..remedies ?? thanks
Posted Fri, 5 Apr 2013 in Skin Rash
 
 
Answered by Dr. Tanusree Biswas 23 minutes later
Hello,

Thanks for sharing your query.

There are several reasons why this kind of rash can happen. This may be folliculitis, eczema, keratosis pillars etc.

In order to help you better, I would like to see a picture of the above lesions in good resolution.
Also would like to know how long these lesions have been present?
Are the growing in number and size?
Do you have any symptoms associated?

If you have a picture of the lesions or the reports of any relevant tests done, you can upload them here. Or you can send a mail to

YYYY@YYYY

with Sub: ATTN DR.TANUSHREE BISWAS.

I will be happy to answer your follow up queries.

Best wishes,
DR.TANUSHREE BISWAS
Above answer was peer-reviewed by
 
Follow-up: Noticed red bumps on legs and arms. Underlying cause and cure? 1 hour later
don't know how to upload pic...sorry. i can tell you the following: i've noticed for about 1 month, seem to grow in number but not size, no other symptons.also i take a hot bath every nite & use body lotion on legs only, not arms (i have them on arms too) My skin is more dry than oily...hope this helps...thanks, norm
 
 
Answered by Dr. Tanusree Biswas 10 minutes later
Hi,

Thanks for following up.

You can click a picture and send them via email to

YYYY@YYYY

Write in the Subject: ATTN DR.TANUSHREE BISWAS.

In skin, the common lesions possible are:
1) Folliculitis : Infections of hair follicle most commonly caused by bacteria. They need a course of antibiotic for resolution.

2) Keratosis Pilaris: Horny keratotic material in the hair follicles.

3) Ingrown hair: Caused by shaving or spontaneously in some people. The hair creates an inflammation in the surrounding skin to appear like red bumps.

4) Eczematous eruptions: This is a common thing in dry skin, mostly itchy.

5) Cherry angioma or any vascular growth /lesion is common and may present like bumps.

You may consult your dermatologist for an accurate diagnosis of the same.
Will be happy to provide further information.

Take care,
DR.TANUSHREE BISWAS
Above answer was peer-reviewed by
 
Follow-up: Noticed red bumps on legs and arms. Underlying cause and cure? 39 minutes later
do you have pics of the above symptons that you can forward to me and i can let you know which looks most like what i have ??
 
 
Answered by Dr. Tanusree Biswas 27 minutes later
Hello,

You can have a look at the following links to the pictures of the differential diagnoses I mentioned.

FOLLICULITIS
WWW.WWWW.WW
CHERRY ANGIOMA
WWW.WWWW.WW
KERATOSIS PILARIS
WWW.WWWW.WW
INGROWN HAIR
WWW.WWWW.WW
ECZEMA
WWW.WWWW.WW
Please let me know if anything here is close to what you have.

Best wishes,
DR.TANUSHREE BISWAS
Above answer was peer-reviewed by
 
Follow-up: Noticed red bumps on legs and arms. Underlying cause and cure? 3 hours later
looks most like folliculitis except no puss head
 
 
Answered by Dr. Tanusree Biswas 51 minutes later
Hi,

If folliculitis , you can apply an antibiotic cream containing Mupirocin 2 % 2-3 times daily for 10 days.
Certain cases need oral antibiotic therapy which can be prescribed by your physician.

You can take anti inflammatory medicine to reduce the pain/ discomfort if any.

Warm saline compresses help drain any inflammatory fluid collection in the lesions.

Take care to avoid any friction/pulling of hair.

If you do not have any clarifications, you may close this and rate the answer.

Hope this is helpful to you.

Wish you speedy recovery,
DR.TANUSHREE BISWAS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor